MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.
 
Event or Problem Description
During an endovascular treatment for aneurysm and occlusion, an 8fr ansel sheath was placed inside a 12fr gore® dryseal flex introducer sheath that was going through a 16fr gore® dryseal flex introducer sheath.As reported, the iliac branch component of ibe and excluder c3 devices were placed.A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was to be implanted in the internal iliac artery.With a buddy wire in place, the physician attempted to advance the vbx device up and over the c3 flow divider.However, the vbx device would not pass.Consequently, the physician decided to remove the vbx device in order to dilate the tight space with a pta balloon.During withdrawal of the vbx device, it got caught on 8fr sheath edge, dislodging the device from the catheter.The vbx device was able to be removed without a snare.A new vbx device was successfully implanted to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
The device involved in this complaint was discarded at user facility.Therefore, direct product analysis could not be conducted.However, the manufacturing records were reviewed, and the device lot met all pre-release specifications.The as-reported complaint, related to the endoprosthesis dislodging from the catheter, is confirmed based on the complaint description.The complaint provides information regarding the sequence of actions during the procedure, and, considering warnings in the ifu, it is probable that cause of the dislodged endoprosthesis is related to use outside the device ifu.Instructions for use (ifu) for gore® viabahn® vbx balloon expandable endoprosthesis warning section state: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
H6 - health effect - impact code was added.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10972456
Report Number2017233-2020-01514
Device Sequence Number2322774
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer11/11/2020
11/11/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/10/2021
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight81